Alert archive / Michigan / Gale Warnings in 2020
Gale Warning 28, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Oct 27, 2020, 3:13 PM EDT. It took effect at Oct 27, 2020, 6:00 PM EDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2020, 3:13 PM EDT (19:13 UTC)
- In effect from
- Oct 27, 2020, 6:00 PM EDT
- Expired
- Oct 28, 2020, 11:37 AM EDT
- In force
- 18 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
847 WHUS73 KGRR 271913 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 313 PM EDT Tue Oct 27 2020 LMZ848-849-280315- /O.UPG.KGRR.SC.Y.0085.201027T2200Z-201029T0000Z/ /O.NEW.KGRR.GL.W.0028.201027T2200Z-201029T0000Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 313 PM EDT Tue Oct 27 2020 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT WEDNESDAY... * WHAT...Southwest winds 15 to 25 knots with gusts up to 35 knot gales and waves 5 to 8 feet expected. * WHERE...Whitehall to Manistee. * WHEN...Until 8 PM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ844>847-280315- /O.CON.KGRR.SC.Y.0085.201027T2200Z-201029T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 313 PM EDT Tue Oct 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY... * WHAT...Southwest winds 10 to 20 knots with gusts up to 30 knots and waves 3 to 6 feet expected. * WHERE...St Joseph to Whitehall. * WHEN...Until 8 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
384 WHUS73 KGRR 280014 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 814 PM EDT Tue Oct 27 2020 LMZ848-849-280815- /O.CON.KGRR.GL.W.0028.000000T0000Z-201029T0000Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 814 PM EDT Tue Oct 27 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY... * WHAT...Southwest winds 15 to 25 knots with gusts up to 35 knot gales and waves 5 to 8 feet expected. * WHERE...Whitehall to Manistee. * WHEN...Until 8 PM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ844>847-280815- /O.CON.KGRR.SC.Y.0085.000000T0000Z-201029T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 814 PM EDT Tue Oct 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY... * WHAT...Southwest winds 10 to 20 knots with gusts up to 30 knots and waves 3 to 6 feet expected. * WHERE...St Joseph to Whitehall. * WHEN...Until 8 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
051 WHUS73 KGRR 280148 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 948 PM EDT Tue Oct 27 2020 LMZ848-849-281000- /O.CON.KGRR.GL.W.0028.000000T0000Z-201029T0000Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 948 PM EDT Tue Oct 27 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY... * WHAT...Southwest winds 15 to 25 knots with gusts up to 35 knot gales and waves 5 to 8 feet expected. * WHERE...Whitehall to Manistee. * WHEN...Until 8 PM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ844>847-281000- /O.CON.KGRR.SC.Y.0085.000000T0000Z-201029T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 948 PM EDT Tue Oct 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY... * WHAT...Southwest winds 10 to 20 knots with gusts up to 30 knots and waves 3 to 6 feet expected. * WHERE...St Joseph to Whitehall. * WHEN...Until 8 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
920 WHUS73 KGRR 280823 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 423 AM EDT Wed Oct 28 2020 LMZ848-849-281630- /O.CON.KGRR.GL.W.0028.000000T0000Z-201029T0000Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 423 AM EDT Wed Oct 28 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds to near 35 knot gales are expected this morning...diminishing to 10 to 20 knots this afternoon. Waves 5 to 8 feet this morning...subsiding to 3 to 6 feet this afternoon and evening. * WHERE...Whitehall to Manistee. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ844>847-281630- /O.CON.KGRR.SC.Y.0085.000000T0000Z-201029T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 423 AM EDT Wed Oct 28 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 knots...diminishing to 10 to 20 knots. Waves 4 to 7 feet...subsiding to 3 to 5 feet. * WHERE...St Joseph to Whitehall. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
379 WHUS73 KGRR 281537 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1137 AM EDT Wed Oct 28 2020 LMZ848-849-282345- /O.CAN.KGRR.GL.W.0028.000000T0000Z-201029T0000Z/ /O.EXA.KGRR.SC.Y.0085.000000T0000Z-201029T0000Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 1137 AM EDT Wed Oct 28 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...Southwest winds 10 to 20 knots and waves 4 to 7 feet. * WHERE...Whitehall to Manistee. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ844-845-281645- /O.CAN.KGRR.SC.Y.0085.000000T0000Z-201029T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- 1137 AM EDT Wed Oct 28 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have diminished and the Small Craft Advisory is cancelled. $$ LMZ846-847-282345- /O.CON.KGRR.SC.Y.0085.000000T0000Z-201029T0000Z/ Holland to Grand Haven MI-Grand Haven to Whitehall MI- 1137 AM EDT Wed Oct 28 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...Holland to Whitehall. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Oct 27, 2:58 PM EDT, 15 minutes earlier.
Area forecast discussion, Oct 27, 2:58 PM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
258 PM EDT Tue Oct 27 2020
LATEST UPDATE...
Synopsis/Discussion/Marine
.SYNOPSIS...
Issued at 258 PM EDT Tue Oct 27 2020
- Rain grazes far south Thursday
- Cold shot Sunday into Monday
&&
.DISCUSSION...(This evening through next Tuesday)
Issued at 258 PM EDT Tue Oct 27 2020
- Rain grazes far south Thursday
Tropical moisture is drawn north as upper low moves east into the
Ohio Valley on Wednesday. Similar to previous landfalling
tropical cyclones in the central Gulf Coast, the the main slug of
tropical rains is shunted well southeast of Lower Michigan with
a sharp gradient across central Indiana and Ohio with the northern
edge of measurable rain across our far southern zones.
- Cold shot Sunday into Monday
Strong cold fropa on Sunday with some snow showers possible Sunday
afternoon and evening with the trough axis and cyclonic flow then
quickly moderating temperatures early next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 202 PM EDT Tue Oct 27 2020
MVFR/IFR ceilings persist with scattered light rain from the I-96
corridor south this afternoon, which should gradually lift starting
this afternoon to early evening from northwest to southeast. By
the overnight hours VFR should return for all TAF sites as
southwesterly winds persist. Winds may become breezy for lakeshore
areas late tonight into Wednesday morning, so TAF sites such as
MKG may gust towards 20-25 knots late tonight into Wednesday
morning.
&&
.MARINE...
Issued at 258 PM EDT Tue Oct 27 2020
We will issue a Gale Warning north of Whitehall for tonight into
Wednesday morning. Otherwise, the Small Craft Advisory is
unchanged for the nearshore zones. Winds and waves will decrease
Wednesday afternoon and evening.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory from 6 PM this evening to 8 PM EDT
Wednesday for LMZ844>849.
&&
SYNOPSIS...Ostuno
DISCUSSION...Ostuno
AVIATION...Thielke
MARINE...OstunoHazardous weather outlook, Oct 27, 3:08 AM EDT, 12 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 308 AM EDT Tue Oct 27 2020 MIZ037>040-043>046-050>052-056>059-064>067-071>074-280715- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 308 AM EDT Tue Oct 27 2020 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-280715- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 308 AM EDT Tue Oct 27 2020 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Winds and waves will become hazardous to small water craft by late this afternoon then conditions will remain so through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Winds and waves will be hazardous to small craft into Wednesday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. wdm
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 2:19 AM EDT | Small Craft Advisory | GRR | 37 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.